Cold sores or oral herpes caused by Accutane? (photos)

Hello Doctors, I'm finishing my 4th month on accutane, 4,700 mg cumulative dosage so far. Everything is going fine with my skin, but my lips are bad, Im taking acyclovir 400 mg 3x daily for the lips, no i havent kissed neither have had sex for a long time. I dont find an answer for this. Please advise if i should keep the accutane treatment? Is this cause by accutane? What can i do to speed up the healing? Should i heal first and then come back to accutane? Thank you.

Doctor Answers 1

Lips Bad on Accutane / Isotretinoin

this looks like the isotretinoin is working well and you can decrease the dose to limit the lip irritation. Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.